MAUDE Adverse Event Report: PERFUSION SYSTEMS AFFINITY CP CENTRIFUGAL BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLE

PERFUSION SYSTEMS AFFINITY CP CENTRIFUGAL BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLE
Model Number AP40
Medical Device Problem Codes Material Deformation (2976); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that prior to use of an ap 40 centrifugal pump, the customer reported that while priming the pump, it was observed that the cone head was not seated properly within the housing, it was rattling and making a loud noise.The device was replaced.There was no patient involvement so no adverse effect occurred.Medtronic received additional information stating that the pump was in a console and the serial number of console is unknown.The noise was coming from the pump, the pump was being primed and the noise was noted right away.The customer stated that there was no known damage to the pump.Analysis of the returned device found damage to the pump impeller.Medtronic received additional information stating that no leak was noted.
 
Additional Manufacturer Narrative
Product analysis: visual inspection showed that the upper pivot was broken off the impeller.The device impeller was loose inside the housing, and it made a lot of noise when moved.The reason for return was confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: the reason for return was confirmed.Visual inspection showed the upper pivot was broken off the impeller.The device impeller was loose inside the housing and made a lot of noise when moved.Further visual inspection did not find any evidence of damage to the outer housing indicating the device was dropped.The device was cut apart.The lower bushing was found to be damaged; dents were observed.Per consultations with medtronic r<(>&<)>d regarding the type of indentations observed in the bottom bushing, this could be a shaft/bearing misalignment during assembly.Medtronic supplier quality was consulted, and the supplier was notified.No patient/clinical safety issues were reported.Trends for issues with this product are reviewed at quarterly quality meetings.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AFFINITY CP CENTRIFUGAL BLOOD PUMP
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLE
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15011864
Report Number2184009-2022-00169
Device Sequence Number16747735
Product Code KFM
UDI-Device Identifier20613994647843
UDI-Public20613994647843
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K191077
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP40
Device Catalogue NumberAP40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date09/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown